Please use this identifier to cite or link to this item: http://hdl.handle.net/10553/42926
Title: A discrete version of the half-normal distribution and its generalization with applications
Authors: Gómez Déniz, Emilio 
Vázquez Polo, Francisco José 
García-García, V.
UNESCO Clasification: 1207 Investigación operativa
Keywords: Distribución
Issue Date: 2014
Publisher: 0932-5026
Journal: Statistical Papers 
Abstract: A new discrete distribution depending on two parameters α > -1 and σ > 0 is obtained by discretizing the generalized normal distribution proposed in García et al. (Comput Stat and Data Anal 54:2021-2034, 2010), which was derived from the normal distribution by using the Marshall and Olkin (Biometrika 84(3):641-652, 1997) scheme. The particular case α = 1 leads us to the discrete half-normal distribution which is different from the discrete half-normal distribution proposed previously in the statistical literature. This distribution is unimodal, overdispersed (the responses show a mean sample greater than the variance) and with an increasing failure rate. We revise its properties and the question of parameter estimation. Expected frequencies were calculated for two overdispersed and underdispersed (the responses show a variance greater than the mean) examples, and the distribution was found to provide a very satisfactory fit.
URI: http://hdl.handle.net/10553/42926
ISSN: 0932-5026
DOI: 10.1007/s00362-012-0494-6
Source: Statistical Papers[ISSN 0932-5026],v. 55, p. 497-511
Appears in Collections:Artículos
Show full item record

SCOPUSTM   
Citations

4
checked on Dec 4, 2022

WEB OF SCIENCETM
Citations

4
checked on Dec 4, 2022

Page view(s)

19
checked on Dec 3, 2022

Google ScholarTM

Check

Altmetric


Share



Export metadata



Items in accedaCRIS are protected by copyright, with all rights reserved, unless otherwise indicated.